Alert archive / California / Wind Advisories in 2008

Wind Advisory 87, NWS San Diego, CA

December 13, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Dec 13, 2008, 2:37 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 13, 2008, 10:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 2:37 AM PST (10:37 UTC)
In effect from
Dec 13, 2008, 10:00 AM PST
Expired
Dec 14, 2008, 12:00 AM PST
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 131037
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
237 AM PST SAT DEC 13 2008

...STRONG WEST TO SOUTHWEST WINDS OVER THE MOUNTAINS AND DESERTS FROM
LATE THIS MORNING THROUGH MIDNIGHT TONIGHT...

.A STRONG LOW PRESSURE TROUGH MOVING ACROSS SOUTHERN CALIFORNIA
COMBINED WITH A POWERFUL JET STREAM AND STRONG ONSHORE FLOW WILL
CREATE STRONG GUSTY WINDS OVER THE MOUNTAINS AND DESERTS TODAY AND
TONIGHT.

CAZ060-131800-
/O.UPG.KSGX.HW.A.0017.081213T1800Z-081214T0600Z/
/O.NEW.KSGX.WI.Y.0087.081213T1800Z-081214T0800Z/
APPLE AND LUCERNE VALLEYS-
237 AM PST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON...GUSTING
AT TIMES TO 50 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS
FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 15 AND HIGHWAY 395.
BLOWING SAND AND DUST MAY REDUCE VISIBILITY BELOW A QUARTER MILE
AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
WITH GUSTS OVER 50 MPH AT TIMES. RESIDENTS SHOULD SECURE OUTDOOR
HOLIDAY DECORATIONS PRIOR TO THE ONSET OF THE STRONG WINDS TODAY.

$$

CAZ055-056-058-061-062-131800-
/O.NEW.KSGX.WI.Y.0087.081213T1800Z-081214T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
237 AM PST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
PST TONIGHT. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON...GUSTING
AT TIMES TO 50 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS
FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 15...10 AND 8 THROUGH
THE MOUNTAIN PASSES. IN THE DESERTS...BLOWING SAND AND DUST WILL
REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE LIKELY WITH
GUSTS OVER 50 MPH AT TIMES. RESIDENTS SHOULD SECURE OUTDOOR HOLIDAY
DECORATIONS PRIOR TO THE ONSET OF THE STRONG WINDS TODAY.

$$

MOEDE
2 follow-up statements
000 
WWUS76 KSGX 131750
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 AM PST SAT DEC 13 2008

...STRONG WEST TO SOUTHWEST WINDS OVER THE MOUNTAINS AND DESERTS
FROM LATE THIS MORNING THROUGH MIDNIGHT TONIGHT...

.A STRONG LOW PRESSURE TROUGH MOVING ACROSS SOUTHERN CALIFORNIA
COMBINED WITH A POWERFUL JET STREAM AND STRONG ONSHORE PRESSURE
GRADIENTS WILL CREATE STRONG GUSTY WINDS OVER THE MOUNTAINS AND
DESERTS TODAY AND TONIGHT.

CAZ055-056-058-060>062-140100-
/O.CON.KSGX.WI.Y.0087.081213T1800Z-081214T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
950 AM PST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON...GUSTING
AT TIMES TO 55 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS
FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 15...10 AND 8 THROUGH
THE MOUNTAIN PASSES. IN THE DESERTS...BLOWING SAND AND DUST WILL
REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE LIKELY
WITH GUSTS OVER 50 MPH AT TIMES. RESIDENTS SHOULD SECURE OUTDOOR
HOLIDAY DECORATIONS PRIOR TO THE ONSET OF THE STRONG WINDS TODAY.

$$

PG
000 
WWUS76 KSGX 132356
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
356 PM PST SAT DEC 13 2008

...STRONG WEST TO SOUTHWEST WINDS OVER THE MOUNTAINS AND DESERTS
THROUGH MIDNIGHT TONIGHT...

.A LOW PRESSURE TROUGH MOVING ACROSS SOUTHERN CALIFORNIA COMBINED
WITH A STRONG JET STREAM AND STRONG ONSHORE PRESSURE GRADIENTS
WILL CREATE STRONG GUSTY WINDS OVER THE MOUNTAINS AND DESERTS
THIS EVENING.

CAZ055-056-060-061-140800-
/O.UPG.KSGX.WI.Y.0087.000000T0000Z-081214T0800Z/
/O.NEW.KSGX.HW.W.0019.081213T2356Z-081214T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
356 PM PST SAT DEC 13 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON...
GUSTING AT TIMES TO 65 MPH. THESE STRONG WINDS WILL MAKE TRAVEL
HAZARDOUS FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 15...10 AND
8 THROUGH THE MOUNTAIN PASSES. IN THE DESERTS...BLOWING SAND AND
DUST WILL REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ058-062-140800-
/O.CON.KSGX.WI.Y.0087.000000T0000Z-081214T0800Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
356 PM PST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH...GUSTING AT TIMES TO 55
MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH
PROFILE VEHICLES ALONG INTERSTATES 15...10 AND 8 THROUGH THE
MOUNTAIN PASSES. IN THE DESERTS...BLOWING SAND AND DUST WILL
REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE LIKELY
WITH GUSTS OVER 50 MPH AT TIMES. RESIDENTS SHOULD SECURE OUTDOOR
HOLIDAY DECORATIONS PRIOR TO THE ONSET OF THE STRONG WINDS TODAY.

$$

SMALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 9:45 PM PST, 4 hours 52 minutes earlier.

Area forecast discussion, Dec 12, 9:45 PM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PST FRI DEC 12 2008

.SYNOPSIS...A LARGE...COLD LOW PRESSURE SYSTEM OVER THE PACIFIC
NORTHWEST WILL MOVE SOUTH ACROSS CALIFORNIA THIS WEEKEND. THE
WEATHER WILL TURN COOLER...AND THERE WILL BE A CHANCE OF MOSTLY
LIGHT RAIN. STRONG WINDS ARE LIKELY IN THE MOUNTAINS AND DESERTS
SATURDAY. A WAVE ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL MOVE
THROUGH THE AREA MONDAY AND BRING MORE WIDESPREAD RAIN...WITH SNOW
IN THE MOUNTAINS. UNSETTLED WEATHER WILL CONTINUE MOST OF NEXT WEEK
WITH BELOW NORMAL DAYTIME TEMPERATURES.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

MARINE LAYER CONTINUED ITS RAPID ASCENT...WITH THE INVERSION NOW
AT/ABOVE 3000 FEET MSL. THIS IS ENOUGH THAT SOME LIGHT RAIN COULD
OCCUR BY MORNING...THOUGH AMOUNTS WILL BE VERY LIGHT. THE FIRST WAVE
THAT MOVED THROUGH TODAY AND BROUGHT A FEW LIGHT SHOWERS IS NOW OVER
ARIZONA...BUT THE NEXT WAVE IS ALREADY MOVING INTO FAR N CA. THE
COLD AIR ADVECTION AND STRENGTHENING HEIGHT GRADIENTS/WINDS ALOFT
WILL RESULT IN SOME GUSTY WINDS OVER THE MTN CRESTS/EAST SLOPES/
DESERTS...LOCALLY OVER 50 MPH...WITH THE BEST SUPPORT OVER SAN
BERNARDINO COUNTY. I WILL LET THE HIGH WIND WATCH CONTINUE FOR THE
UPPER DESERTS FOR SAT...IT LOOKS LIKE A BORDERLINE CASE BETWEEN A
HIGH WIND WARNING AND WIND ADVISORY. A WIND ADVISORY WILL LIKELY BE
NEEDED OVER THE REST OF THE MTNS/DESERTS SATURDAY. THERE IS NOT MUCH
OF A VORT-MAX MOVING THROUGH SO-CAL...BUT THE VORT AXIS WILL PASS BY
TO THE NORTH/NORTHEAST SAT EVENING...THAT WILL BE THE BEST CHANCE OF
RAIN THIS WEEKEND. MOISTURE WILL MOSTLY REMAIN BELOW 800 MB...WHICH
IS AROUND THE SNOW LEVEL...SO IF ANY SNOW FALLS IN THE
MTNS...ACCUMULATIONS WILL PROBABLY STAY ONE INCH OR LESS.

RAIN CHANCES WILL INCREASE MONDAY AS A SWATH OF FAIRLY DEEP PACIFIC
MOISTURE AND STRONG ONSHORE/W-SW FLOW IN THE FAVORED 850-700 MB
LAYER OCCUR. THIS COULD BRING SOME SUBSTANTIAL OROGRAPHIC PRECIP DUE
TO THE 850 MB WINDS OF AROUND 35 KNOTS...A SATURATED AIRMASS AND
EVEN A LITTLE BIT OF WARM AIR ADVECTION TO AID WITH THE LIFTING.
THIS WILL LIKELY BE A STEADY RAIN EVENT LASTING QUITE A FEW
HOURS...SO WHILE HOURLY RAINFALL RATES DO NOT APPEAR TO BE
HEAVY...THE LONGEVITY COULD RESULT IN LOCALLY HIGH AMOUNTS...2-3
INCHES ON THE COASTAL MTN SLOPES DURING A 12-HOUR PERIOD. SNOW
LEVELS WILL BE BETWEEN 4000 AND 5000 FEET...AND GIVEN THE DEEP MOIST
LAYER...HEAVY SNOW OF MORE THAN A FOOT COULD FALL ABOVE 6000 FEET.

THE CENTER OF THE UPPER LOW SHOULD BE NEARBY AROUND TUE NIGHT/WED.
THERE WILL LIKELY BE A LOT OF CONVECTION AS THE 500 MB TEMPS SHOULD
FALL BELOW -25 DEG C...SO HEAVIEST HOURLY-RATE OF PRECIP WILL BE
POSSIBLE DURING THIS TIME-FRAME...THOUGH 12-24 HOUR TOTALS WILL BE A
LITTLE LESS THAN AROUND MONDAY. STRONG CYCLONIC FLOW AND SHEAR WILL
BRING A THREAT OF WATERSPOUTS TUE NIGHT/WED...AND AN ISOLATED
TORNADO OVER LAND IS POSSIBLE. THERE WILL BE A THREAT OF HAIL AS
WELL.

UPPER TROUGHING WILL CONTINUE THE REST OF THE WEST OVER THE WESTERN
US LATE IN THE WEEK...AND MORE WAVES COULD MOVE THROUGH THE AREA AND
BRING MORE SHOWERS. THE WEATHER NEXT WEEK IS ASSOCIATED WITH A
LARGE-SCALE PATTERN SHIFT WHICH WILL MAKE STORM SYSTEMS MORE LIKELY
THAN NORMAL IN THE NEXT FEW WEEKS AND THE FAIR AND OFTEN
UNSEASONABLY WARM WEATHER OF RECENT WEEKS MUCH LESS LIKELY.

&&

.AVIATION...
130400Z...LATEST MDCRS SOUNDINGS SHOW MARINE LAYER DEPTH HAS
INCREASED TO 3000 FT. STRATUS WILL CONTINUE TO FILL IN ALONG THE
COAST AND PUSH INLAND. MARINE LAYER WILL GRADUALLY DEEPEN THROUGH
SATURDAY. DRIZZLE AND LIGHT RAIN ARE POSSIBLE BEGINNING EARLY
SATURDAY MORNING. BASES WILL RANGE FROM 2000 TO 3000 FT
MSL...LOCALLY DOWN TO 1000 FT MSL IN DRIZZLE. VISIBILITIES SHOULD
REMAIN AT OR ABOVE 5 SM.

ABOVE THE MARINE LAYER...VARIABLE MID AND HIGH CLOUDS AND
UNRESTRICTED VISIBILITIES.

&&

.MARINE...VERY HIGH TIDES OF 7 FEET OR GREATER ARE EXPECTED EACH
MORNING THROUGH SUNDAY MORNING. AT THE SAN DIEGO BROADWAY PIER THE
HIGHEST TIDE OF 7.7 FEET OCCURS SATURDAY MORNING. SWELL AND SURF
WILL INCREASE SATURDAY AFTERNOON AS A STORM APPROACHES FROM THE
NORTH. WINDS WILL INCREASE OVER THE COASTAL WATERS SATURDAY
AFTERNOON THROUGH SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR APPLE AND LUCERNE VALLEYS. SEE LAXNPWSGX.

COASTAL FLOOD ADVISORY UNTIL 11 AM PST MONDAY FOR ALL BEACHES. SEE
LAXCFWSGX.

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

EXTENDED HYDROLOGIC FORECAST. SEE LAXESFSGX.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...SULLIVAN
Hazardous weather outlook, Dec 12, 4:30 PM PST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 PM PST FRI DEC 12 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-131400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
430 PM PST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A SERIES OF STORMS NEXT WEEK WILL BRING OCCASIONAL RAIN AND MOUNTAIN
SNOW AT TIMES THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED MONDAY.
FLOODING AND DEBRIS FLOW WILL BE POSSIBLE...ESPECIALLY IN AND BELOW
RECENTLY BURNED AREAS AND ON STEEP TERRAIN. STRONG GUSTY WINDS WILL
OCCUR AT TIMES OVER THE MOUNTAINS AND DESERTS.

A HIGH WIND WATCH IS IN EFFECT FOR THE HIGH DESERT AREAS FOR LATE
SATURDAY MORNING THROUGH SATURDAY EVENING. THE WATCH AREA MAY BE
EXPANDED TO INCLUDE THE DESERT SLOPES OF THE MOUNTAINS AND THE LOWER
DESERT AREAS.

A COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM MONDAY FOR HIGH
ASTRONOMICAL TIDES AND ELEVATED SURF. INCREASED RIP CURRENT RISK AT
THE BEACHES SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA AT THIS TIME...BUT MAY BE ACTIVATED NEXT
WEEK.

MOEDE/BALFOUR/MAXWELL

In the hours before

Special weather statement, Dec 12, 9:00 PM PST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PST FRI DEC 12 2008

CAZ042-043-048-050-055>058-060>062-131700-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
900 PM PST FRI DEC 12 2008

...COLD AND RAINY WEATHER PATTERN FOR SOUTHWEST CALIFORNIA...

A DEEP LOW PRESSURE TROUGH DEVELOPING OVER THE WEST WILL SEND A
SERIES OF WEATHER SYSTEMS INTO SOUTHERN CALIFORNIA NEXT
WEEK...BRINGING PERIODS OF RAIN AND MOUNTAIN SNOW AT TIMES.

THE FIRST CHANCE OF PRECIPITATION WILL BE THIS WEEKEND AS THE MARINE
LAYER RAPIDLY DEEPENS...THOUGH MOST RAINFALL AMOUNTS SHOULD BE LESS
THAN ONE-QUARTER INCH. MORE SIGNIFICANT PRECIPITATION IS EXPECTED
MONDAY WHEN A STRONG WAVE ASSOCIATED WITH THE LOW PRESSURE SYSTEM
MOVES THROUGH THE AREA. ANOTHER WAVE COULD BRING MORE PRECIPITATION
TUESDAY NIGHT OR WEDNESDAY. GIVEN THE MOIST PATTERN...SHOWERS COULD
OCCUR AT ALMOST ANYTIME NEXT WEEK. THE WEATHER WILL ALSO BE MUCH
COOLER THAN DURING RECENT WEEKS.

PRELIMINARY RAINFALL ESTIMATES THROUGH THE MIDDLE OF NEXT WEEK RANGE
FROM ABOUT ONE TO TWO INCHES WEST OF THE MOUNTAINS...TWO TO FOUR
INCHES ON THE WEST FACING MOUNTAIN SLOPES AND A HALF-INCH TO ONE
INCH IN THE DESERTS. HOWEVER...IN ANY OF THESE AREAS...LOCALLY
HEAVIER RAINFALL COULD OCCUR.

SNOW LEVELS WILL START OUT ABOVE 7000 FEET SATURDAY AND THEN
GRADUALLY LOWER TO 4000 TO 5000 FEET BY MONDAY. SNOW LEVELS BETWEEN
4000 AND 5000 FEET WILL CONTINUE THROUGH THURSDAY...THOUGH IT COULD
GET LOCALLY LOWER...ESPECIALLY TUESDAY NIGHT OR WEDNESDAY. THERE
COULD BE ONE TO TWO FEET OF SNOW AT THE HIGHER ELEVATIONS OF THE SAN
BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS WITH UP TO ONE FOOT IN
HIGHER PARTS OF THE SAN DIEGO COUNTY MOUNTAINS. SEVERAL INCHES OF
SNOW COULD FALL ON THE PEAKS OF THE SANTA ANA MOUNTAINS.
SNOW...BLOWING SNOW AND DENSE FOG WILL MAKE TRAVEL HAZARDOUS THROUGH
THE MOUNTAINS DURING THIS PERIOD.

PERIODS OF HEAVY RAIN WILL INCREASE THE FLASH FLOOD POTENTIAL.
RESIDENTS LIVING IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
PREPARED FOR POSSIBLE FLASH FLOODING AND DEBRIS FLOW. PEOPLE
PLANNING OUTDOOR ACTIVITIES SHOULD MONITOR THE LATEST WEATHER
FORECASTS.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 1:35 AM PSTSmall Craft Advisory for Hazardous SeasSGX26 hr
Dec 13, 2:44 AM PSTHigh Surf AdvisorySGXSan Diego25 hr
Dec 13, 3:56 PM PSTHigh Wind WarningSGXRiverside, San Bernardino8 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.